Alert archive / Maine / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 12, NWS Caribou, ME

June 1, 2011Piscataquis County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jun 1, 2011, 3:26 PM EDT for Piscataquis County, Maine. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2011, 3:26 PM EDT (19:26 UTC)
Expired
Jun 1, 2011, 4:15 PM EDT
In force
49 min
Issued by
NWS Caribou, ME
Area
Storm-based polygon

County Piscataquis County, ME

The radar

The Caribou radar (KCBW), 102 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:37 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 7.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WUUS51 KCAR 011926
SVRCAR
MEC021-012015-
/O.NEW.KCAR.SV.W.0012.110601T1926Z-110601T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
326 PM EDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...

* UNTIL 415 PM EDT

* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHAMBERLAIN LAKE...OR 22 MILES NORTHWEST OF BAXTER ST PARK...AND
  MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTHERN MAINE.

&&

LAT...LON 4653 6883 4622 6882 4613 6933 4635 6943
TIME...MOT...LOC 1926Z 252DEG 42KT 4629 6924

$$

FOSTER
1 follow-up statement
793 
WWUS51 KCAR 012009
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
409 PM EDT WED JUN 1 2011

MEC021-012015-
/O.CON.KCAR.SV.W.0012.000000T0000Z-110601T2015Z/
PISCATAQUIS ME-
409 PM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN PISCATAQUIS COUNTY...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 37 MILES EAST OF CHAMBERLAIN LAKE...OR 24 MILES SOUTH OF
PORTAGE...MOVING EAST AT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTHERN MAINE.

&&

LAT...LON 4653 6883 4622 6882 4613 6933 4635 6943
TIME...MOT...LOC 2009Z 252DEG 42KT 4644 6855

$$

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:14 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 1, 3:14 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
314 PM EDT WED JUN 1 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING AND
TONIGHT. MUCH COOLER AIR ARRIVES BEHIND THIS FRONT FOR THURSDAY
AND FRIDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE STATE
THROUGH EARLY THIS EVENING AS A COLD FRONT SLOWLY MOVES THROUGH THE
REGION. THE PRECIPITATION WILL END FROM NORTHWEST TO SOUTHEAST
THROUGH SUNSET...WITH THE CHANCES FOR ANY HAIL OR GUSTY WINDS ALSO
DIMINISHING AROUND THAT SAME TIME. CONDITIONS WILL DRY OUT TOWARD
MIDNIGHT WITH SOME AREAS EVEN CLEARING OUT...BUT EXPECT SHOWERS TO
MOVE BACK INTO NORTHERN MAINE AS A SHORTWAVE ROTATES AROUND THE
UPPER LOW OVER CENTRAL QUEBEC. THE LOW WILL PROGRESS EASTWARD
THURSDAY...REMAINING JUST NORTH OF THE INTERNATIONAL BORDER. AS THE
LOW MOVES INTO THE CANADIAN MARITIMES...SHOWERS WILL TAPER OFF
DURING THE AFTERNOON HOURS. GIVEN THE FRONTAL PASSAGE TO TAKE PLACE
TONIGHT...TEMPERATURES WILL BE QUITE A BIT COOLER TOMORROW THAN
TODAY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
A LINGERING UPPER LEVEL TROUGH WILL BRING THE CHANCE OF A FEW
SHOWERS ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY MORNING WITH
ANY SHOWERS COMING TO AN END BY FRIDAY AFTERNOON. TEMPERATURES
FRIDAY WILL BE SEVERAL DEGREES BELOW AVERAGE FOR EARLY JUNE.
SATURDAY WILL FEATURE FAIR WEATHER WITH A MIX OF SUN AND CLOUDS
AND WARMER TEMPERATURES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
THE NEXT SYSTEM WILL APPROACH FROM THE WEST AND BRING A CHANCE OF
SHOWERS BEGINNING FOR SUNDAY. CURRENT INDICATIONS ARE FOR
GENERALLY UNSETTLED CONDITIONS TO PERSIST FOR THE FIRST PART OF
NEXT WEEK WITH MOSTLY CLOUDY SKIES AND SCATTERED SHOWERS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: MAINLY VFR EXPECTED THROUGH THE PERIOD. SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. IFR CONDITIONS
WITH HEAVY RAIN...HAIL...AND GUSTY WINDS WILL BE POSSIBLE WITH ANY
THUNDERSTORMS. PRECIPITATION WILL END BY MIDNIGHT...THEN LIGHT
SHOWERS AT THE NORTHERN TERMINALS TOMORROW. VFR AT ALL TERMINALS
AFTER 06Z TONIGHT.

SHORT TERM:
VFR CONDITIONS CAN BE EXPECTED FROM THURSDAY NIGHT THROUGH
SATURDAY NIGHT. MVFR CONDITIONS WILL BE POSSIBLE IN ANY SHOWERS
OCCURRING ON SUNDAY AND MONDAY.
&&

.MARINE...
NEAR TERM: SCA CONDITIONS WILL CONTINUE THROUGH THURSDAY.

SHORT TERM:
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR ANZ050>052.

&&

NEAR TERM...HASTINGS
SHORT TERM...FITZSIMMONS
LONG TERM...FITZSIMMONS
AVIATION...HASTINGS
MARINE...HASTINGS/FITZSIMMONS
Hazardous weather outlook, Jun 1, 3:19 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
319 PM EDT WED JUN 1 2011

MEZ001>006-010-011-015-031-021930-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
SOUTHERN PISCATAQUIS-
319 PM EDT WED JUN 1 2011

...TORNADO WATCH 413 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

ANZ050>052-021930-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
319 PM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS A COLD
FRONT MOVES ACROSS THE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

MEZ016-017-029-030-032-021930-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-NORTHERN WASHINGTON-
319 PM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS A COLD
FRONT MOVES ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:57 AM EDTSevere Thunderstorm WarningCARHancock, Penobscot37 min
Jun 1, 2:21 PM EDTSevere Thunderstorm WarningCARAroostook39 min
Jun 1, 2:27 PM EDTSevere Thunderstorm WarningCARPiscataquis, Somerset48 min
Jun 1, 3:32 PM EDTTornado WarningCARAroostook, Penobscot, Piscataquis28 min
Jun 1, 3:50 PM EDTSevere Thunderstorm WarningCARAroostook40 min
Jun 1, 3:59 PM EDTTornado WarningCARAroostook, Penobscot, Piscataquis46 min
Jun 1, 4:21 PM EDTSevere Thunderstorm WarningCARAroostook24 min
Jun 1, 4:31 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis30 min
Jun 1, 4:44 PM EDTTornado WarningCARAroostook20 min
Jun 1, 5:43 PM EDTSevere Thunderstorm WarningCARAroostook20 min
Jun 1, 7:12 PM EDTSevere Thunderstorm WarningCARPiscataquis33 min
Jun 1, 7:44 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis46 min

Nearby

Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.